Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Aug 26, 2021, 4:15 AM CDT for Lee County, Phillips County, Arkansas; 7 counties in Mississippi. It took effect at Aug 26, 2021, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 4:15 AM CDT (09:15 UTC)
- In effect from
- Aug 26, 2021, 11:00 AM CDT
- Expired
- Aug 26, 2021, 7:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1979 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS74 KMEG 260915 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 415 AM CDT Thu Aug 26 2021 ARZ049-058-MSZ007-008-010>012-020-021-261715- /O.NEW.KMEG.HT.Y.0016.210826T1600Z-210827T0100Z/ Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie- Yalobusha- Including the cities of Marianna, Helena, West Helena, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Water Valley, and Coffeeville 415 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...In Mississippi, Tunica, Tate, Coahoma, Quitman, Panola, Tallahatchie and Yalobusha Counties. In Arkansas, Lee and Phillips Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ SMW
2 follow-up statements
351 WWUS74 KMEG 261542 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1042 AM CDT Thu Aug 26 2021 ARZ049-058-MSZ007-008-010>012-020-021-270100- /O.CON.KMEG.HT.Y.0016.210826T1600Z-210827T0100Z/ Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie- Yalobusha- Including the cities of Marianna, Helena, West Helena, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Water Valley, and Coffeeville 1042 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 109. * WHERE...In Mississippi, Tunica, Tallahatchie, Yalobusha, Panola, Quitman, Coahoma and Tate Counties. In Arkansas, Lee AR and Phillips Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ PWB
340 WWUS74 KMEG 270054 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 754 PM CDT Thu Aug 26 2021 ARZ049-058-MSZ007-008-010>012-020-021-270200- /O.CAN.KMEG.HT.Y.0016.000000T0000Z-210827T0100Z/ Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie- Yalobusha- Including the cities of Marianna, Helena, West Helena, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Water Valley, and Coffeeville 754 PM CDT Thu Aug 26 2021 ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM... Heat indices have fallen below Advisory criteria. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 26, 4:01 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 26, 4:01 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
401 AM CDT Thu Aug 26 2021
.DISCUSSION...
As we "step into the velvet of the morning", temperatures are in the
mid to upper 70s. Temperatures will warm up into low 90s. Heat
indices will reach into the low 100s for most of the area. A Heat
Advisory is in effect from 11AM to 8PM for east central Arkansas and
NE Mississippi along the delta. Heat indices are expected reach to
105F in that area. As always please take the necessary precautions
when heat indices are this high.
The upper level ridge will continue to influence the weather through
the weekend. Diurnal showers and thunderstorms are possible. With
temperatures being in the upper 80s heat advisory headlines go by
the way side Friday into the weekend.
Over the weekend a tropical disturbance is expected to move into the
GoM and that is where the focus for Monday through Wednesday of next
week begins. This system is anticipated to become better organized
in the Gulf and may very well become the next named storm which
would be named Ida. Model guidance has shown quite a bit of
uncertainty as to where this system makes landfall. It is a very
real possibility that we see some impacts from this cyclone. Impacts
at this time could be heavy rain and wind. We will be watching this
very closely to please stay tuned for updates.
SMW
&&
.AVIATION...
06Z TAFs
VFR conditions will continue through the period. Patchy fog will
be possible at MKL again tonight resulting in lower vis. Latest
guidance suggests a better chance of showers and storms Thursday
afternoon given the development of southeasterly flow. The best
potential for development will be across northeast MS. Winds will
turn to the more to the south through the period generally 5-7kts.
17
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Lee AR-Phillips.
MO...None.
MS...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Coahoma-Panola-Quitman-Tallahatchie-Tate-Tunica-
Yalobusha.
TN...None.
&&Hazardous weather outlook, Aug 26, 3:21 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 321 AM CDT Thu Aug 26 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 321 AM CDT Thu Aug 26 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat indices in NE Mississippi and east central Arkansas along the delta will be around 105 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday through the weekend, the probability for widespread hazardous weather is low. A tropical system is forecast to move into the western Gulf of Mexico over the weekend. There is still a lot of uncertainty with this system. It could impact the Mid- South Monday through Wednesday with heavy rain being main threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SMW
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.